Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 209, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 16, 2009, 3:19 PM CDT for Cannon County, Rutherford County, Wilson County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2009, 3:19 PM CDT (20:19 UTC)
- Expired
- Jun 16, 2009, 3:45 PM CDT
- In force
- 26 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cannon County, TN, Rutherford County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 44 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 1:42 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 228 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1107 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:20 PM CDT, 59 minutes earlier.
Area forecast discussion, Jun 16, 2:20 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 220 PM CDT TUE JUN 16 2009 .DISCUSSION AT 1916Z... WENT AHEAD AND CLEARED THE FAR NW COUNTIES FROM THE WATCH. OTW...LOWERED TEMPS FOR WESTERN AREAS WHERE THE RAIN COOLED AIR/INC CLOUD COVERAGE IS OCCURRING. WILL ISSUE ANOTHER WCN AND UPDATE PRIOR TO THE 4 PM REGULAR ISSUANCE. WILL CONTINUE TO CLEAR COUNTIES WEST OF THE INITIAL BAND OF SVR AS INSTABILITY LEVELS DROP OFF SHARPLY IN THE RAIN COOLED AIR. SOME REDEVELOPMENT MAY OCCUR BUT IT IS UNLIKELY TO BE SEVERE. .UPDATE...FOR 18Z TAFS. && .AVIATION... OVERNIGHT COMPLEX UPSTREAM CONTINUES TO PUSH E-SE. SOUTHERN EXTENT OF SQUALL LINE LIKELY TO CLIP THE NERN CWA...BUT MODELS CONTINUING TO SHOW LITTLE SWARD DEVELOPMENT. FCST PD WILL BE LARGELY VFR CONDITIONS OUTSIDE OF SMALL CHANCE/DURATION OF AFTERNOON TSRA AND/OR LIGHT EARLY MORNING BR EAST. && .PREV DISCUSSION... /ISSUED 1104 AM CDT TUE JUN 16 2009/ DISCUSSION... UPDATED ZONES TO REFLECT THE SVR TSTM WATCH FOR OUR NW COUNTIES. I ALSO INCREASED POPS TO 60 PERCENT FOR THE WATCH AREA. AS AIRMASS OVER MIDDLE TN BECOMES INCREASINGLY UNSTABLE...COMPLEX TO OUR WEST WILL BE ABLE TO SUSTAIN SOME OF ITS STRENGTH AS IT PUSHES EAST. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Jun 16, 5:31 AM CDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 531 AM CDT TUE JUN 16 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-171030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 531 AM CDT TUE JUN 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A LARGE AREA OF THUNDERSTORMS OVER THE MID MISSISSIPPI TO LOWER OHIO VALLEYS WILL POSSIBLY MOVE SOUTHEAST INTO MIDDLE TENNESSEE LATER TODAY AND TONIGHT. IF SO...THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG THUNDERSTORMS ARE POSSIBLE WEDNESDAY...MAINLY OVER THE NORTHEAST HALF OF THE MID STATE. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED. 17/MAG
In the hours before
Local storm report, Jun 16, 2:55 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
255 PM CDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG NASHVILLE 36.17N 86.78W
06/16/2009 DAVIDSON TN EMERGENCY MNGR
LARGE TREES DOWN IN DONELSON, GOODLIN DR
&&
TROUTMANLocal storm report, Jun 16, 2:56 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
256 PM CDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG NASHVILLE 36.17N 86.78W
06/16/2009 DAVIDSON TN EMERGENCY MNGR
TREES DOWN IN JOELTON AREA, ROADS BLOCKED
&&
TROUTMANLocal storm report, Jun 16, 3:03 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
303 PM CDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM FUNNEL CLOUD 8 N MURFREESBORO 35.97N 86.39W
06/16/2009 RUTHERFORD TN TRAINED SPOTTER
FUNNEL CLOUD NEAR WALTER HILL
&&
TROUTMANLocal storm report, Jun 16, 3:11 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
311 PM CDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG NASHVILLE 36.17N 86.78W
06/16/2009 DAVIDSON TN TRAINED SPOTTER
LIMBS AND SMALL TREES DOWN NEAR HIGHLAND VIEW DR IN
HERMITAGE.
&&
TROUTMANLocal storm report, Jun 16, 3:15 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
315 PM CDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM TSTM WND DMG 2 NW MOUNT JULIET 36.23N 86.55W
06/16/2009 WILSON TN PUBLIC
TREES DOWN 13018 LEBANON ROAD
&&
STEIGERWALDTLocal storm report, Jun 16, 3:17 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
317 PM CDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL SMYRNA 35.98N 86.52W
06/16/2009 E1.75 INCH RUTHERFORD TN PUBLIC
WINDS EST 40 MPH GUSTS TO 60
&&
TROUTMANThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 12:40 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys, Stewart | 50 min |
| Jun 16, 1:03 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Montgomery, Stewart | 42 min |
| Jun 16, 1:14 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Dickson, Houston, Humphreys | 46 min |
| Jun 16, 1:24 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Humphreys, Montgomery, Robertson | 51 min |
| Jun 16, 1:43 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 47 min |
| Jun 16, 1:50 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Robertson, Sumner, Williamson | 40 min |
| Jun 16, 2:11 PM CDT | Tornado Warning | OHX | Davidson | 34 min |
| Jun 16, 2:14 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Rutherford, Sumner, Williamson, Wilson | 46 min |
| Jun 16, 2:17 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Maury, Williamson | 43 min |
| Jun 16, 2:33 PM CDT | Tornado Warning | OHX | Davidson, Rutherford, Sumner, Wilson | 30 min |
| Jun 16, 2:38 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Rutherford, Smith, Sumner, Trousdale, Wilson | 37 min |
| Jun 16, 2:46 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Rutherford, Williamson | 44 min |
| Jun 16, 3:02 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Clay, DeKalb, Jackson, Macon, Rutherford and 3 more | 43 min |
| Jun 16, 3:26 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Clay, DeKalb, Jackson, Overton, Pickett and 4 more | 49 min |
| Jun 16, 3:47 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Pickett, Putnam | 43 min |
| Jun 16, 4:07 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, DeKalb, Putnam, Van Buren, White | 38 min |
| Jun 16, 4:21 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Pickett, Putnam | 24 min |
| Jun 16, 4:47 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Van Buren, White | 28 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.